MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Intimal Dissection (1333)
Date of Event 06/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt of the sample, a visual examination over the entire length of the catheter revealed no damage was present.Preliminary functional testing of the catheter demonstrated an 035 guidewire was able to be passed completely through the inner lumen of the catheter and removed without difficulty.The complaint sample was decontaminated and prepared for further evaluation.A lot history review revealed this is the only complaint associated with this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: the returned sample is undergoing evaluation which has not yet been completed.Upon completion of the investigation, a supplement report will be submitted with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported, after treatment, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat a vessel dissection.The health care professional (hcp) used an antegrade approach with a cook amplatz 035 guidewire to gain patient access.The patient was treated with two balloons.Both lutonix dcb's were used, without issues, to treat the target lesion.After the second balloon was inflated, the hcp noted a small dissection and reinserted the second lutonix dcb to post dilate the dissected region.The post dilation was successful.During the removal of the dcb, after the treatment of the dissection, the hcp experienced difficulty removing the guidewire.Upon removal of the guidewire and catheter, the hcp noted kinks in the guidewire, which may have contributed to the removal difficulty.It is unknown if negative pressure was applied during catheter removal.The lutonix dcb was requested to be returned for further evaluation.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Analysis: the evaluation could not confirm the reported event that hcp experienced difficulty removing the guidewire, after the treatment of the dissection.It is unknown if negative pressure was applied during catheter removal.During evaluation, the guidewire was able to be advanced completely through the catheter and removed without any resistance.The dcb was able to be inflated and deflated.No adverse patient effects were reported.(b)(4).Analysis/device evaluation: upon receipt of the sample, a visual examination over the entire length of the catheter revealed no damage was present.Preliminary functional testing of the catheter demonstrated an 035 guidewire was able to be passed completely through the inner lumen of the catheter and removed without difficulty.The complaint sample was decontaminated and prepared for further evaluation.A lot history review revealed this is the only complaint associated with this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: the sample was returned and the device analysis was completed.The sample analysis could not confirm the reported allegation regarding the hcp experiencing difficulty while removing the guidewire from the inner lumen of the catheter, after post dilation treatment of the alleged dissection.It is unknown if negative pressure was applied during catheter removal.During evaluation, the guidewire was able to be advanced completely through the catheter and removed without any resistance.The dcb was able to be inflated and deflated.Based on the instructions for use (ifu), the occurrence of a dissection is an inherent risk of any pta procedure.The dhr found nothing to indicate a manufacturing related cause for this event.If additional information becomes available, a supplemental report with all relevant information will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key5761682
Report Number3006513822-2016-00136
Device Sequence Number16144048
Product Code ONU
UDI-Device Identifier00801741088285
UDI-Public(01)00801741088285(17)180130(10)GFAN2760
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2018
Device Model Number9004
Device Catalogue Number9020410600040
Device Lot NumberGFAN2760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/30/2016
Supplement Report FDA Received Date08/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;